Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 06:13:55 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621219
  • Total Topics: 46799
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: prezista, norvir, truvada combo gives excessive weight, short of breath  (Read 4786 times)

0 Members and 1 Guest are viewing this topic.

Offline positude68

  • Member
  • Posts: 4
I was just switched to prezista, norvir and truvada beginning january. i have noticed that since then i have gained almost 15 pounds which is mostly midsection area. I also noticed a significant shortness of breath. I can be short of breath simply after eating a meal, and typically have a very bloated feeling even if I ate a small portion.

All other numbers and labs work show the meds are working great for me. Anyone else have any side effects like these? Before this I was on sustiva and truvada, but had to take twice a day. I loke the current regimen with only once a day.

Offline WillyWump

  • Member
  • Posts: 7,035
hmmm. No. I was on that reg for about a year and had problems GAINING weight. Never noticed shortness of breath either.

Not sure what to say about that. Are all your other blood tests ok?

-Will
POZ since '08

Last Labs-
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%
8/9/12, CD4 not taken, UD.
2/13/12, CD4- 904, UD 42%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline Ann

  • Administrator
  • Member
  • Posts: 27,948
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Hi Positude, welcome to the forums.

I'm sorry, but I don't know much about the side-effects you mention in relation to your current combo.

One thing I'm confused about - you say you had to take Sustiva and Truvada twice a day, but this is a once-a-day combo. Why were you taking it twice a day? You should have only been taking it once.

Ann

Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline numbersguy82

  • Member
  • Posts: 292
Welcome to the Forums.

I'm on the same combo and I too have gained weight... 37lbs in a year on meds. However I can say that along with my diagnosis came depression and that led probably to stress eating, and isolation which led to being less active.

Are you still as active as you were prior? Also have you ever been active? Perhaps that as you age its only natural for you to have shortness of breath without at least some physical activity?

 Perhaps you can counter-act these "side-effects" with reg exercise and better eating habits. It probably wouldn't hurt whether you were poz or not.
8/10- 73 cd4, 7%, and 300k VL *First Labs*
9/10- Started Norvir, Prezista, and Truvada
10/10- 511 cd4, 22%, and 886 VL
12/10- 498 cd4, 22%, and 106 VL
3/11- 529 cd4, 29%, and 101 VL
8/11- 620 cd4, 30%, and 74 VL- Switched to Atripla
10/11- 580 ce4, 30%, and 62 VL
12/11- 684 cd4, 31%, and FINALLY *UD*

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Hello welcome

I am interested to know if the weight gain is under the skin or you feel it is more on the inside (ie can you pinch some extra).

To my mind the symptoms warrant speaking with your health care provider.

- matt
"The object is to be a well patient, not a good patient"

Offline positude68

  • Member
  • Posts: 4
Hi all. thanks for the replies. Memory lapse on old med combo. Last combo was kaletra, combivir(?) and truvada. Combo before that was sustiva combivir truvada. I think thats right if memory serves correct. I think the Kaletra was taken once in morning and once in evening. I cant remember. I do remember that once on newest reg I was happy to only have to worry about taking meds once per day which was a relief for me as my memory is quite faulty now.

The weight that I gained almost feels like I have fat building up inside around my organs. Sounds strange, but thats best I can come up with. Still, I have gained around 15lbs in 5 months. On other regiments I was lucky to gain a couple pounds.

My eating habits aren't the best but arent the worst either. I do like to snack alot between meals so maybe thats part of the problem. I do try to exercise on a somewhat regular basis but I feel I am so terribly out of breath it just feels and seems so drastic now.

On the bright side my count has gone up to just over 450 so that is a good thing. When I found out about my condition I was in the teens, and that was 7-8 years ago.

Offline marsss7080

  • Member
  • Posts: 6
Samething happened to me as well. I was switched to Prezista, Norvir and Truvada after not gaining any movement  with my numbers on Truvada and Kaletra.
I have been on my current Prez,Nor &Tru for about a year and have gained 10 pounds of which all of it I hate.
I am also on a thyroid medication which I am having my doc increase to counteract the effects of the meds I am on.
I hate the way my body looks and yet I do cardio 3-4x per week diet, do not snack in between meals and still have this little belly in my mid section.
Really have no other remedies other than to switch meds and risk my numbers dropping.
Diagnosed in 2007,currently at 240 cd4s and undetectable.
Good luck if anyone else has some advice please speak up.
Thanks.   
Enjoy today,
Persue tomorrow,
Cherish yesterday

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.